Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

40 years old. Having irregular periods. On noriday pill. Will I have a regular period?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi, I am 40 and was recently diagnosed as going through the menopause. I had gone to my GP because my periods had become very irregular (and often). He put me on the Noriday pill after deciding against HRT as my mother has breast cancer and I have no other symptoms. I started taking the pill 3 weeks ago and my period has just started (6 weeks after last one). Could you tell me if my periods are likely to be regular? I was expecting them to stop. My husband are going away for 4 days in 4 weeks time without the children as a treat and it will be a disaster if I am bleeding!
Posted Mon, 19 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 2 hours later
Thanks for the query.

The menstrual pattern will differ from person to person with XXXXXXX pill.
Around 50% women will not ovulate while being on pill. Some women can ovulate and can have regular periods and others may have irregular breakthrough bleeding.
Sometimes complete cessation of periods can occur.
So just by watching first cycle it is difficult to tell whether you are going to have regular cycles or not.
Possibly your bleeding will subside soon.
As there is possibly to have bleeding during your trip better to take extra dose of hormones with your doctor advice during that period to postpone the withdrawal bleeding or to stop breakthrough bleeding.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor